Top Cited Articles of All Time (2015 edition) in math

The 100 most highly cited papers of All Time (2015 edition) in the math archive

Keep in mind that citation counts can never be exact, there is something like a 5% error in most of these numbers. Please do not fret about number 32 versus 33, as this is often not a statistically significant difference. More information about citations in INSPIRE can be found here.

Also note that the counts shown, and used in the rankings, are the counts as of 2019-12-29. Further, the counts shown by the ranking are only the cites satisfying the criteria for that list. Actual citation numbers in the database may change as corrections are made and papers are added, the links will take you to the updated numbers.

Annual and All-time 2015 editions

2015 reports for eprints

  1. 1174 citations up to the end of 2015
  2. 511 citations up to the end of 2015
  3. 487 citations up to the end of 2015
  4. 355 citations up to the end of 2015
  5. 297 citations up to the end of 2015
  6. 259 citations up to the end of 2015
  7. 224 citations up to the end of 2015
  8. 220 citations up to the end of 2015
  9. 220 citations up to the end of 2015
    The Octonions
    John C. Baez (UC, Riverside, Math. Dept.). May 2001. 56 pp.
    Published in Bull.Am.Math.Soc. 39 (2002) 145-205, Erratum: Bull.Am.Math.Soc. 42 (2005) 213
    DOI: 10.1090/S0273-0979-01-00934-X, 10.1090/S0273-0979-05-01052-9
    e-Print: math/0105155 | PDF

  10. 200 citations up to the end of 2015
  11. 197 citations up to the end of 2015
  12. 183 citations up to the end of 2015
  13. 181 citations up to the end of 2015
  14. 174 citations up to the end of 2015
    The Intrinsic torsion of SU(3) and G(2) structures
    Simon Chiossi (Genoa U.), Simon Salamon (Turin Polytechnic). Feb 2002. 18 pp.
    Published in Submitted to: J.Diff.Geom.
    To appear in the proceedings of Conference: C01-05-08.4
    e-Print: math/0202282 | PDF

  15. 165 citations up to the end of 2015
  16. 162 citations up to the end of 2015
  17. 156 citations up to the end of 2015
  18. 156 citations up to the end of 2015
  19. 146 citations up to the end of 2015
    Gromov–Witten theory and Donaldson–Thomas theory, I
    D. Maulik, N. Nekrasov, A. Okounkov, R. Pandharipande (Unlisted). Dec 2, 2003. 23 pp.
    Published in Compos.Math. 142 (2006) no.05, 1263-1285
    ITEP-TH-61-03, IHES-M-03-67
    DOI: 10.1112/S0010437X06002302
    e-Print: math/0312059 | PDF

  20. 143 citations up to the end of 2015
  21. 134 citations up to the end of 2015
  22. 129 citations up to the end of 2015
    Lectures on special Lagrangian submanifolds
    Nigel J. Hitchin (Oxford U.). Jul 1999. 3 pp.
    Published in AMS/IP Stud.Adv.Math. 23 (2001) 151-182
    Conference: C99-01-04.1 Proceedings
    e-Print: math/9907034 | PDF

  23. 128 citations up to the end of 2015
  24. 122 citations up to the end of 2015
  25. 121 citations up to the end of 2015
  26. 117 citations up to the end of 2015
  27. 116 citations up to the end of 2015
    XSummer: Transcendental functions and symbolic summation in form
    S. Moch (DESY, Zeuthen), P. Uwer (CERN). Jul 2005. 21 pp.
    Published in Comput.Phys.Commun. 174 (2006) 759-770
    DESY-05-104, SFB-CPP-05-24, CERN-PH-TH-2005-124
    DOI: 10.1016/j.cpc.2005.12.014
    e-Print: math-ph/0508008 | PDF

  28. 114 citations up to the end of 2015
  29. 111 citations up to the end of 2015
  30. 110 citations up to the end of 2015
  31. 108 citations up to the end of 2015
  32. 106 citations up to the end of 2015
  33. 105 citations up to the end of 2015
  34. 104 citations up to the end of 2015
  35. 103 citations up to the end of 2015
  36. 102 citations up to the end of 2015
  37. 99 citations up to the end of 2015
  38. 97 citations up to the end of 2015
  39. 94 citations up to the end of 2015
  40. 94 citations up to the end of 2015
  41. 91 citations up to the end of 2015
  42. 91 citations up to the end of 2015
  43. 89 citations up to the end of 2015
  44. 89 citations up to the end of 2015
    Harmonic Sums and Polylogarithms Generated by Cyclotomic Polynomials
    Jakob Ablinger (Linz U.), Johannes Blumlein (DESY, Zeuthen), Carsten Schneider (Linz U.). May 2011. 55 pp.
    Published in J.Math.Phys. 52 (2011) 102301
    DESY-11-033, DO-TH-11-12, SFB-CPP-11-24, LPN-11-24, DESY-11--033, DO--TH-11--12
    DOI: 10.1063/1.3629472
    e-Print: arXiv:1105.6063 [math-ph] | PDF

  45. 87 citations up to the end of 2015
  46. 83 citations up to the end of 2015
  47. 83 citations up to the end of 2015
  48. 81 citations up to the end of 2015
  49. 81 citations up to the end of 2015
  50. 80 citations up to the end of 2015
  51. 79 citations up to the end of 2015
  52. 79 citations up to the end of 2015
  53. 78 citations up to the end of 2015
  54. 77 citations up to the end of 2015
  55. 75 citations up to the end of 2015
  56. 75 citations up to the end of 2015
  57. 75 citations up to the end of 2015
  58. 75 citations up to the end of 2015
  59. 74 citations up to the end of 2015
  60. 74 citations up to the end of 2015
  61. 74 citations up to the end of 2015
  62. 74 citations up to the end of 2015
  63. 74 citations up to the end of 2015
  64. 73 citations up to the end of 2015
  65. 73 citations up to the end of 2015
  66. 73 citations up to the end of 2015
  67. 72 citations up to the end of 2015
  68. 72 citations up to the end of 2015
  69. 72 citations up to the end of 2015
  70. 71 citations up to the end of 2015
  71. 71 citations up to the end of 2015
  72. 71 citations up to the end of 2015
  73. 70 citations up to the end of 2015
  74. 69 citations up to the end of 2015
  75. 69 citations up to the end of 2015
  76. 69 citations up to the end of 2015
  77. 69 citations up to the end of 2015
  78. 69 citations up to the end of 2015
  79. 68 citations up to the end of 2015
  80. 68 citations up to the end of 2015
  81. 68 citations up to the end of 2015
  82. 68 citations up to the end of 2015
    Hodge integrals and Gromov-Witten theory
    C. Faber, R. Pandharipande. Oct 30, 1998. 27 pp.
    Published in Inventiones mathematicae 139 (2000) no.1, 173-199
    DOI: 10.1007/s002229900028
    e-Print: math/9810173 | PDF

  83. 67 citations up to the end of 2015
  84. 66 citations up to the end of 2015
    Quantum Teichmuller space
    L. Chekhov (Steklov Math. Inst., Moscow), V.V. Fock (Moscow, ITEP). Aug 1999. 16 pp.
    Published in Theor.Math.Phys. 120 (1999) 1245-1259, Teor.Mat.Fiz. 120 (1999) 511-528
    DOI: 10.1007/BF02557246
    e-Print: math/9908165 | PDF

  85. 66 citations up to the end of 2015
  86. 66 citations up to the end of 2015
  87. 66 citations up to the end of 2015
  88. 65 citations up to the end of 2015
  89. 65 citations up to the end of 2015
  90. 64 citations up to the end of 2015
  91. 64 citations up to the end of 2015
  92. 64 citations up to the end of 2015
  93. 64 citations up to the end of 2015
  94. 63 citations up to the end of 2015
  95. 63 citations up to the end of 2015
  96. 63 citations up to the end of 2015
  97. 63 citations up to the end of 2015
  98. 62 citations up to the end of 2015
  99. 62 citations up to the end of 2015
  100. 62 citations up to the end of 2015